MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2026
Type of Reportable Event Death
Event or Problem Description
User facility medwatch report received that states "the procedure began as a diagnostic left heart cath.During the attempted orbital atherectomy of the circumflex, the diamondback catheter was unable to cross the lesion.A second attempt resulted in the burr becoming stuck, and the viper wire appeared sheared.Imaging suggested the device had become extravascular with suspected circumflex perforation.Outcome attributed to adverse event: death" the dates of event and patient expiration will be estimated as 01/01/2026.
 
Additional Manufacturer Narrative
B2, b3: the dates of event and patient expiration will be estimated as 01/01/2026.H10: medsun report.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The orbital atherectomy device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
User facility medwatch report received that states "the procedure began as a diagnostic left heart cath.During the attempted orbital atherectomy of the circumflex, the diamondback catheter was unable to cross the lesion.A second attempt resulted in the burr becoming stuck, and the viper wire appeared sheared.Imaging suggested the device had become extravascular with suspected circumflex perforation.Outcome attributed to adverse event: death".The dates of event and patient expiration will be estimated as (b)(6) 2026.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported material separation, foreign body in patient and death appear to be related to operational context.In this case, it is possible that the reported material separation, foreign body in patient and death was due to patient disease state and/or use techniques employed; however, since the device was not returned this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: d9, g3, g6, h2, h3, h6 (codes 4118, 3233, and 11 no longer apply) h10: medsun report ((b)(4)).The orbital atherectomy device referenced in b5 is filed under a separate medwatch report number (3004742232-2026-00034).

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24401271
Report Number3004742232-2026-00033
Device Sequence Number8269793
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)270531(10)574098-1
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number574098-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexFemale